Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Recurring eyelid swelling with redness, itching, burning. Had cured it in the recent past with Elocon forte. Can I continue using this?

My for a few months now my eyelid swells up, gets red, itches and when it drains into my eye, causes burning. Years ago I was prescribed by my family doctor a white creamy ointment that had the name elocon furoate in part. I can t remember the full name. My family doctor that I have now refuses to give me anything but instead tells me to see an eye doctor. I told her about the ointment that I used that would get rid of the problem. I don t know if it s because she s a fairly new doctor and doesn t know what exactly the ointment is that I used that she doesn t want to give me anything but instead would rather refer me to an eye doctor. I don t know why I should have to pay more money to see an eye doctor when she could just prescribe me what I told her that worked in the past for me. Do you have any suggestions?
Asked On : Sun, 2 Dec 2012
Answers:  1 Views:  74
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Ophthalmologist 's  Response
Dear user
Recurrent eyelid swelling is commonly because of chalazion, hordeolum internum and hordeolum internum. Chalazion is painless swelling whereas the other two conditions are painful and have sudden onset and acute course. The other common causes for recurrent eyelid swelling are infalmmation of the eyelids called as blepharitis and allergic eczema.

The ointment you have used is basically a steroid eye ointment used to treat inflammatory diseases. It is used in allergic eczema and other allergic conditions.You need to undergo eye examination to find out the underlying cause and treatment of the disease.
Answered: Thu, 11 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor